MAUDE Adverse Event Report: COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k): k131206.Event is still under investigation at this time.
 
Event or Problem Description
The initial information provided stated that the balloon was broken and leaking when injecting 20ml saline.Upon receipt of the product, it was noted the balloon had ruptured in a circumferential direction.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
One complaint device was returned for investigation.The check in photos show a split in the balloon.A search of the manufacturer's database identified this complaint to be one of two complaints associated with lot 5813666.

Brand Name
COOK® CERVICAL RIPENING BALLOON
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5802373
Report Number1820334-2016-00731
Device Sequence Number19005961
Product Code PFJ
UDI-Device Identifier00827002481497
UDI-Public(01)00827002481497(17)180417(10)5813666
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberJ-CRB-184000
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/22/2016
Device Age14 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2016
Supplement Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient Weight68